MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAPTIVATOR II; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION CAPTIVATOR II; SNARE, FLEXIBLE
Model Number M00561291
Medical Device Problem Codes Retraction Problem (1536); Failure to Cut (2587); Detachment of Device or Device Component (2907); Difficult to Open or Close (2921); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a captivator snare device was used to treat colorectal cancer in the colon during an endoscopic submucosal dissection (esd) procedure performed on (b)(6) 2026.During the procedure, the assistant experienced discomfort while attempting to deploy the loop within the endoscope.Despite this, deployment was initiated, and an attempt was made to resect the lesion; however, the snare failed to close, requiring temporary discontinuation.The procedure was subsequently reattempted using another of the same device, and the procedure was completed.Following completion, it was observed that when the first snare was fully deployed, a foreign object resembling a piece of metal came out from the sheath.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block e1: initial reporter facility ((b)(6) hospital) initial reporter city ((b)(6)) block h6: imdrf device code a050702 captures the reportable event of loop unable to cut.Imdrf device code a0501 captures the reportable event of loop detached.
 
Additional Manufacturer Narrative
Block e1: (b)(6).Block h2: additional information: block b5 (describe event or problem) has been updated based on the additional information received on february 24, 2026.Block h6: imdrf device code a050702 captures the reportable event of loop unable to cut.Imdrf device code a0501 captures the reportable event of loop detached.Block h11: investigation results the returned captivator snares device was analyzed, and a visual evaluation noted that the working length and wire were kinked at multiple sections.Functional inspection was performed, and it was found that the device was extended and retracted in the 10-inch loop fixture and the loop could extend properly.Additionally, the device was actuated manually, and it was observed that it was not difficult to actuate.A continuity and electrical test were performed, and the device was found within specification.The loop was not detached.The device was returned with two metallic pieces; however, they were analyzed under magnification, and they were not components of the device.No other problems with the device were noted.The reported event of loop unable to cut and loop detached were not confirmed.It was found that the working length and wire were kinked at multiple sections.These problems likely occurred due to the manner in which the device was handled and manipulated, which may have caused the reported and encountered failures.Excessive manipulation of the device without enough care could have induced the defects found.Due to the product analysis performed on the device, it was found that the continuity and electrical tests performed were within specifications.The loop was not detached, and the loop could extend and retract properly without any additional resistance.It is important to mention that the two metallic pieces were not components of the snare.Taking all available information into consideration, the most probable cause of this complaint is device problem excluded.
 
Event or Problem Description
It was reported to boston scientific corporation that a captivator snare device was used to treat colorectal cancer in the colon during an endoscopic submucosal dissection (esd) procedure performed on (b)(6) 2026.During the procedure, the assistant experienced discomfort while attempting to deploy the loop within the endoscope.Despite this, deployment was initiated, and an attempt was made to resect the lesion; however, the snare failed to close, requiring temporary discontinuation.The procedure was subsequently reattempted using another of the same device, and the procedure was completed.Following completion, it was observed that when the first snare was fully deployed, a foreign object resembling a piece of metal came out from the sheath.There were no patient complications reported as a result of this event.Additional information received on february 24, 2026: it was confirmed that what seemed to be metallic fragments were approximately 1 to 2 mm in size, gray in color, and estimated to number two or three pieces.

Brand Name
CAPTIVATOR II
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24337568
Report Number3005099803-2026-00595
Device Sequence Number21270856
Product Code FDI
UDI-Device Identifier08714729645801
UDI-Public(01)08714729645801(17)271111(10)35256565
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K202478
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00561291
Device Catalogue Number6129
Device Lot Number0035256565
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2026
Supplement Date Received by Manufacturer02/23/2026
Initial Report FDA Received Date02/13/2026
Supplement Report FDA Received Date03/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown